I am a 23 year old male. I recently began using Rogaine and Nioxin because of hair loss, but stopped after about 3 weeks because of severe itching/irritation. One of the products (not sure which since I stopped/started them at the same time) has given me dandruff. I have never had this problem before in my life. I would like to know if this is a common problem with either of these products, and if so how long will it persist? Indefinitely? Also can dandruff cause hair loss? Thanks so much for your help.
Your scalp irritation or dandruff may be from either Rogaine or Nioxin as both of these may irritate or dry the scalp. Since you started them at the same time, it is impossible to tell. I have heard on occasion that Rogaine (as with any topical medication / shampoos / lotions / etc) can cause significant scalp irritation.
Dandruff does not cause hair loss. If you have dandruff you may consider using an anti-dandruff shampoo or seeing a dermatologist.